Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 154, NWS Birmingham, AL

August 10, 2015Clay County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 8:09 PM CDT for Clay County, Talladega County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 8:09 PM CDT (01:09 UTC)
Expired
Aug 10, 2015, 8:38 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS54 KBMX 110109
SVRBMX
ALC027-121-110200-
/O.NEW.KBMX.SV.W.0154.150811T0109Z-150811T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
809 PM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHWESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 900 PM CDT

* AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SYCAMORE...
  OR 7 MILES NORTH OF SYLACAUGA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLACAUGA...CHILDERSBURG...TALLADEGA SPRINGS...FAYETTEVILLE...
  SYCAMORE...ALPINE...WINTERBORO...OVERBROOK...ROSELLE...MIGNON...
  GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT...VARNONS AND HOLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8599 3311 8618 3310 8644 3329 8638
      3329 8636 3331 8637 3340 8622 3330 8603
TIME...MOT...LOC 0108Z 311DEG 17KT 3327 8623 

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
151 
WWUS54 KBMX 110125
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT MON AUG 10 2015

ALC027-121-110200-
/O.CON.KBMX.SV.W.0154.000000T0000Z-150811T0200Z/
TALLADEGA AL-CLAY AL-
825 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTH CENTRAL TALLADEGA AND SOUTHWESTERN CLAY COUNTIES...

AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYCAMORE...OR
NEAR SYLACAUGA...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...WINTERBORO...SYCAMORE...ALPINE...ROSELLE...MIGNON...
OVERBROOK...GANTTS QUARRY...SYLACAUGA MUNICIPAL AIRPORT AND HOLLINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3310 8599 3311 8618 3311 8633 3333 8629
      3340 8622 3330 8603
TIME...MOT...LOC 0124Z 311DEG 17KT 3322 8616 

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
242 
WWUS54 KBMX 110138
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT MON AUG 10 2015

ALC027-121-110148-
/O.CAN.KBMX.SV.W.0154.000000T0000Z-150811T0200Z/
TALLADEGA AL-CLAY AL-
838 PM CDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLADEGA AND
SOUTHWESTERN CLAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3310 8599 3311 8618 3311 8633 3333 8629
      3340 8622 3330 8603
TIME...MOT...LOC 0134Z 311DEG 17KT 3318 8610 

$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 58 minutes earlier.

Area forecast discussion, Aug 10, 7:11 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT MON AUG 10 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEW POINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR
TO GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF STRONG THUNDERSTORMS MOVING SOUTH-SOUTHEAST ACROSS THE
NORTHERN HALF OF ALABAMA. HAVE TRIED TO TIME THE ARRIVAL AT THE
VARIOUS TAF SITES AHEAD OF A SURFACE FRONT. LOOK FOR A WIND SHIFT
DURING THE DAY ON TUESDAY. THERE COULD BE SOME LATE NIGHT FOG
DEPENDING ON HOW MUCH RAIN TERMINALS GET.

08

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEW POINTS WILL START TO WORK INTO THE AREA FROM
THE NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  80  30  10   0   0
ANNISTON    73  89  69  88  64 /  80  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  70  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  40  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&

61/08
Hazardous weather outlook, Aug 10, 4:58 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 AM CDT MON AUG 10 2015

ALZ011>015-017>050-111300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
458 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY
ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND
LAFAYETTE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR
OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST
CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 7:01 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON AUG 10 2015

ALZ012-110045-
LAMAR AL-
701 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 745
PM CDT...

AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DETROIT...OR 11 MILES EAST OF AMORY...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIGENT...DETROIT...BEAVERTON...GATTMAN...HENSON SPRINGS AND PINE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3406 8821 3405 8802 3405 8799 3402 8799
      3402 8795 3401 8795 3382 8822 3383 8824
TIME...MOT...LOC 0001Z 309DEG 10KT 3401 8829

56
Special weather statement, Aug 10, 7:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT MON AUG 10 2015

ALZ026-027-110045-
TALLADEGA AL-ST. CLAIR AL-
719 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 745 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALD ROCK...OR NEAR PELL CITY...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...MOODY...ODENVILLE...LINCOLN...RIVERSIDE...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...BALD ROCK...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...GRANT TOWN...
WINTERBORO AND HONDA MANUFACTURING OF ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3365 8603 3360 8602 3360 8600 3359 8599
      3359 8591 3330 8610 3329 8612 3327 8612
      3321 8616 3342 8638 3350 8638 3350 8646
      3352 8648 3355 8648 3355 8649 3370 8638
TIME...MOT...LOC 0019Z 301DEG 30KT 3355 8636

05/MA
Special weather statement, Aug 10, 7:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT MON AUG 10 2015

ALZ028-029-037-038-110130-
CHAMBERS AL-TALLAPOOSA AL-RANDOLPH AL-CLAY AL-
733 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS...NORTHEASTERN
TALLAPOOSA...SOUTHEASTERN CLAY AND SOUTHERN RANDOLPH COUNTIES UNTIL
830 PM CDT...

AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EPHESUS TO 6 MILES SOUTH OF
WOODLAND TO NEAR LAKE WEDOWEE TO NEAR LINEVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...LINEVILLE...ASHLAND...WEDOWEE...LAFAYETTE...STROUD...LAKE
WEDOWEE...LA FAYETTE...WADLEY...RED LEVEL...LAKEVIEW...WELCH...
CRYSTAL LAKE...RIDGE GROVE...PENTON...TRAMMEL CROSSROADS...POST OAK
FORKS...STANDING ROCK...DENSON AND ABANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3288 8557 3329 8586 3329 8560 3332 8541
      3341 8529 3290 8519
TIME...MOT...LOC 0033Z 322DEG 19KT 3338 8526 3328 8537 3326 8558 3326
8574

05/MA
Special weather statement, Aug 10, 7:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT MON AUG 10 2015

ALZ025-027-110115-
TALLADEGA AL-SHELBY AL-
744 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHELBY AND
SOUTHWESTERN TALLADEGA COUNTIES UNTIL 815 PM CDT...

AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN MARTIN DAM...OR NEAR CHILDERSBURG...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...TALLADEGA SPRINGS...
VINCENT...HARPERSVILLE...LOGAN MARTIN DAM...FAYETTEVILLE...
SYCAMORE...ALPINE...ALPINE BAY RESORT...WINTERBORO...LOGAN MARTIN
LAKE...OVERBROOK...MIGNON...GANTTS QUARRY...SYLACAUGA MUNICIPAL
AIRPORT...COUNTRY CLUB ESTATES AND VARNONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3327 8612 3319 8612 3320 8617 3311 8618
      3310 8644 3338 8647 3342 8638 3340 8638
      3341 8635 3344 8633 3346 8630 3347 8630
      3350 8628
TIME...MOT...LOC 0044Z 330DEG 25KT 3336 8634

05/MA
Special weather statement, Aug 10, 7:52 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT MON AUG 10 2015

ALZ012-110130-
LAMAR AL-
752 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR COUNTY UNTIL 830
PM CDT...

AT 752 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAMAR COUNTY AIRPORT...OR NEAR VERNON...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VERNON...SULLIGENT...MILLPORT...LAMAR COUNTY AIRPORT...BLOOMING
GROVE...BEDFORD...CODY...LAMAR COUNTY PUBLIC LAKE...STAR AND
HIGHTOGY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3382 8824 3393 8811 3377 8795 3361 8795
      3353 8815 3375 8825
TIME...MOT...LOC 0052Z 315DEG 13KT 3382 8813

56
Special weather statement, Aug 10, 8:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
802 PM CDT MON AUG 10 2015

ALZ013-023-110145-
TUSCALOOSA AL-FAYETTE AL-
802 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA AND
SOUTHEASTERN FAYETTE COUNTIES UNTIL 845 PM CDT...

AT 802 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERRY...OR 13 MILES EAST OF FAYETTE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERRY...BANKHEAD LOCK AND DAM...BANKSTON...BOLEY SPRINGS...WINDHAM
SPRINGS...WILEY AND WHITSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3382 8758 3379 8753 3369 8753 3369 8743
      3360 8742 3360 8737 3359 8737 3359 8732
      3352 8732 3352 8727 3350 8726 3350 8729
      3348 8729 3349 8733 3347 8734 3345 8731
      3336 8742 3369 8774
TIME...MOT...LOC 0102Z 315DEG 20KT 3371 8760

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:01 PM CDTSpecial Weather StatementBMXLamar44 min
Aug 10, 7:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker35 min
Aug 10, 7:19 PM CDTSpecial Weather StatementBMXTalladega26 min
Aug 10, 7:27 PM CDTSevere Thunderstorm WarningBMXWalker63 min
Aug 10, 7:33 PM CDTSpecial Weather StatementBMXChambers, Randolph57 min
Aug 10, 7:44 PM CDTSpecial Weather StatementBMXTalladega31 min
Aug 10, 7:52 PM CDTSpecial Weather StatementBMXLamar38 min
Aug 10, 7:57 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker63 min
Aug 10, 8:02 PM CDTSpecial Weather StatementBMXFayette43 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningBMXJefferson60 min
Aug 10, 8:35 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby55 min
Aug 10, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Aug 10, 8:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa64 min
Aug 10, 9:11 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Aug 10, 9:18 PM CDTSpecial Weather StatementBMXChilton57 min
Aug 10, 9:23 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Aug 10, 9:29 PM CDTSpecial Weather StatementBMXCoosa, Talladega31 min
Aug 10, 9:34 PM CDTSpecial Weather StatementBMXShelby26 min
Aug 10, 9:42 PM CDTSpecial Weather StatementBMXPickens63 min
Aug 10, 10:16 PM CDTSpecial Weather StatementBMXBibb44 min
Aug 10, 10:41 PM CDTSpecial Weather StatementBMXPerry34 min
Aug 10, 10:45 PM CDTSpecial Weather StatementBMXHale30 min
Aug 10, 10:59 PM CDTSpecial Weather StatementBMXElmore61 min
Aug 11, 3:30 PM CDTSpecial Weather StatementBMXRussell45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.